MAUDE Adverse Event Report: COOK VASCULAR INC LEAD EXTRACTION STEADYSHEATH¿ EVOLUTION® TISSUE STABILIZATION SHEATH; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

COOK VASCULAR INC LEAD EXTRACTION STEADYSHEATH¿ EVOLUTION® TISSUE STABILIZATION SHEATH; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number N/A
Medical Device Problem Codes Break (1069); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).K142301.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that the physician was performing an intended pacemaker lead extraction procedure to remove and replace a previously damaged implantable cardioverter defibrillator (icd) lead made by another manufacturer.The physician used a lead extraction steadysheath® evolution® tissue stabilization sheath during this procedure.Due to heavily calcified scar tissue, the icd lead broke.During the icd lead removal, the metal tip of the lead extraction steadysheath® evolution® tissue stabilization sheath broke off in the patient¿s clavicle.A new introducer was required to gain access to the patient's vascular system.It was further reported that the physician was unable to retrieve the broken piece of the metal tip; therefore it was left inside the patient¿s body.An additional procedure will be necessary to remove the tip from the patient.Additional information was requested regarding this event.No additional information has been provided at this time.
 
Additional Manufacturer Narrative
G5-510(k) # k142301.Investigation summary: the complaint device was returned for a physical examination.X-rays and photographs were provided and reviewed.A visual inspection confirmed the sheath tip had disconnected.The sheath had uneven surfaces (bends) on the inner and outer diameters.The wall appears to have been breached by the evolution turning action being engaged while inside the sheath, at one of the curves or turns of the sheath causing the sheath wall to peel away, and the tip then pulling off.The section that peeled away was not returned for investigation.The device history record was reviewed for this lot and there were no signs that the steady sheath was manufactured outside of specification and that nonconforming product was released to the field.

Brand Name
LEAD EXTRACTION STEADYSHEATH¿ EVOLUTION® TISSUE STABILIZATION SHEATH
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key6633480
Report Number2522007-2017-00023
Device Sequence Number11586
Product Code DRE
UDI-Device Identifier00827002250840
UDI-Public(01)00827002250840(17)191031(10)N141635
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberN/A
Device Catalogue NumberLR-TSS-13.0
Device Lot NumberN141635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2017
Initial Date Received by Manufacturer 05/19/2017
Supplement Date Received by Manufacturer05/19/2017
Initial Report FDA Received Date06/12/2017
Supplement Report FDA Received Date11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age58 YR